MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI ENERGY; SYNCHROSEAL

INTUITIVE SURGICAL, INC DA VINCI ENERGY; SYNCHROSEAL
Model Number 480440-06
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The 8mm, synchroseal was analyzed and initial allegation could not be replicated or confirmed.Manual articulation was performed with no issue detected.Additional observations not reported by site were found, the instrument was found to have charring and localized melting on the outer surface of one cut electrode at the jaws.This damage resulted in the exposure of a section of the active electrode (jaws) that would not typically be exposed.A piece measuring approximately 1.70 mm × 0.70 mm was missing and was not returned with the device.Despite this, the instrument successfully passed the electrical continuity test.Additionally, the instrument was observed to have a torn jaw cover at the distal end.The jaw cover also appeared to be twisted inward, which could suggest melting; however, no evidence of thermal damage was found, and it was confirmed that no material was missing from the jaw cover.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.Probable root cause of thermal damage to jaws are attributed to insulation degradation and the presence of carbonized tissue, which can create unintended conductive pathways.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the 8mm, synchroseal instrument was not recognized by the new dv5 system.The procedure was completed with no reported injury.Intuitive followed up and obtained additional information.The customer was not aware of any missing material on the complained product.No foreign body entered the patient.Since the synchroseal was not recognized by the dv5, it was not used on the patient.

Brand Name
DA VINCI ENERGY
Common Device Name
SYNCHROSEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24848101
Report Number2955842-2026-21238
Device Sequence Number8946654
Product Code NAY
UDI-Device Identifier10886874117306
UDI-Public(01)10886874117306(10)K11250814
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K191280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480440-06
Device Catalogue Number480440
Device Lot NumberK11250814 0184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2026
Initial Report FDA Received Date04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown